Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 342, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2018, 5:24 PM CDT for Jackson County, Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 13, 2018, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Tillman County, OK, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 26 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
748
WUUS54 KOUN 132224
SVROUN
OKC065-141-TXC487-132315-
/O.NEW.KOUN.SV.W.0342.180613T2224Z-180613T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
524 PM CDT WED JUN 13 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
South central Jackson County in southwestern Oklahoma...
Southwestern Tillman County in southwestern Oklahoma...
Central Wilbarger County in northern Texas...
* Until 615 PM CDT
* At 524 PM CDT, a severe thunderstorm was located over Fargo, moving
north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vernon, Fargo and Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 9918 3414 9939 3448 9932 3439 9904
TIME...MOT...LOC 2224Z 194DEG 7KT 3430 9927
HAIL...1.00IN
WIND...60MPH
$$
SIX2 follow-up statements
506 WWUS54 KOUN 132244 SVSOUN Severe Weather Statement National Weather Service Norman OK 544 PM CDT WED JUN 13 2018 OKC065-141-TXC487-132315- /O.CON.KOUN.SV.W.0342.000000T0000Z-180613T2315Z/ Jackson OK-Tillman OK-Wilbarger TX- 544 PM CDT WED JUN 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH CENTRAL JACKSON...SOUTHWESTERN TILLMAN AND CENTRAL WILBARGER COUNTIES... At 543 PM CDT, a severe thunderstorm was located 2 miles north of Fargo, moving north at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Vernon, Fargo and Hess. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3409 9918 3414 9939 3448 9932 3439 9904 TIME...MOT...LOC 2243Z 192DEG 7KT 3433 9928 HAIL...0.88IN WIND...60MPH $$ SIX
961 WWUS54 KOUN 132259 SVSOUN Severe Weather Statement National Weather Service Norman OK 559 PM CDT WED JUN 13 2018 OKC065-141-TXC487-132315- /O.CON.KOUN.SV.W.0342.000000T0000Z-180613T2315Z/ Jackson OK-Tillman OK-Wilbarger TX- 559 PM CDT WED JUN 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH CENTRAL JACKSON...SOUTHWESTERN TILLMAN AND CENTRAL WILBARGER COUNTIES... At 558 PM CDT, a severe thunderstorm was located 4 miles south of Fargo, moving north at 10 to 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Vernon, Fargo and Hess. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3409 9918 3414 9939 3448 9932 3439 9904 TIME...MOT...LOC 2258Z 183DEG 13KT 3424 9931 HAIL...0.88IN WIND...60MPH $$ SIX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:55 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 2:55 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Norman OK 255 PM CDT Wed Jun 13 2018 .DISCUSSION... For late afternoon/early evening, there is a low chance thunderstorms may develop along a weak boundary across north central Oklahoma. In addition to the boundary, SPC Mesoanalysis indicates greater instability and weaker inhibition in this area. Otherwise, relatively quiet weather is expected the next few days as a mid-level ridge moves eastward. This should result in pattern that is not favorable for MCS propagation into the Southern Plains (no northerly flow aloft). By early next week, the forecast will depend on the eventual track of a tropical disturbance in the western Caribbean (Invest 91) and its associated moisture. This tropical disturbance is forecast to move westward across the Yucatan Peninsula into the western Gulf of Mexico. Both the ECMWF and GFS indicate the mid- level ridge will move eastward into the southeast U.S. This would allow the disturbance to track northward to somewhere along the Texas and/or Louisiana Gulf Coast. Eventually, this moisture is progged to move northward into the Southern Plains. The uncertainty is the westward extent of the moisture plume. Most models indicate a northwest to southeast gradient in moisture with forecast precipitable water values on the GFS near or above 2.00" across far southeast Oklahoma. Scattered to numerous showers/storms and abundant cloud cover are expected by the early into middle part of next week--especially across the southeast Oklahoma. Limited insolation should result in cooler temperatures (though it should be quite humid!). Locally heavy rainfall/flooding would be the primary hazard during this time frame. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 95 73 94 / 10 0 0 0 Hobart OK 73 98 73 97 / 10 0 0 0 Wichita Falls TX 74 97 74 98 / 10 0 0 0 Gage OK 72 97 72 97 / 10 0 0 0 Ponca City OK 74 97 73 96 / 20 0 0 0 Durant OK 74 94 74 94 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/10
Hazardous weather outlook, Jun 13, 11:51 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1151 AM CDT Wed Jun 13 2018 OKZ004>048-050>052-TXZ083>090-141700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorm chances will be very low today, but an isolated and brief storm cannot be ruled out during the heat of the day. If storms do occur, severe weather will be unlikely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will return late Sunday and continue through early next week. Heavy rain will be the primary hazard. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 13, 3:57 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 357 PM CDT WED JUN 13 2018 OKZ018-132130- Kingfisher OK- 357 PM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Kingfisher County Until 430 PM CDT... AT 356 PM CDT, a strong thunderstorm was located 5 miles northeast of Kingfisher, moving north at 10 MPH. HAZARDS INCLUDE... Wind gusts to 45 MPH... LAT...LON 3583 9770 3578 9808 3599 9809 3607 9772 TIME...MOT...LOC 2056Z 165DEG 7KT 3589 9785 SIX
Special weather statement, Jun 13, 5:00 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 500 PM CDT WED JUN 13 2018 OKZ035>037-132230- Kiowa OK-Tillman OK-Jackson OK- 500 PM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa... northwestern Tillman and northeastern Jackson Counties Until 530 PM CDT... AT 457 PM CDT, a strong thunderstorm was located 4 miles east of Humphreys, moving north at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3447 9906 3453 9927 3475 9925 3468 9894 TIME...MOT...LOC 2157Z 194DEG 4KT 3456 9916 SIX
Special weather statement, Jun 13, 5:09 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
509 PM CDT WED JUN 13 2018
TXZ085-132245-
Wilbarger TX-
509 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Wilbarger County Until
545 PM CDT...
AT 502 PM CDT, a strong thunderstorm was located near Vernon, moving
north at 5 to 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts 40 to 50 MPH...
LAT...LON 3429 9936 3422 9919 3421 9919 3421 9915
3418 9908 3402 9921 3407 9942
TIME...MOT...LOC 2202Z 194DEG 4KT 3412 9930
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 60 min |
| Jun 12, 7:34 PM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Jun 12, 8:15 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| Jun 12, 9:22 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jun 12, 10:22 PM CDT | Special Weather Statement | OUN | Woodward | 38 min |
| Jun 12, 10:36 PM CDT | Special Weather Statement | OUN | Grant | 39 min |
| Jun 12, 11:27 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jun 12, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 13, 12:13 AM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| Jun 13, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 64 min |
| Jun 13, 12:53 AM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Jun 13, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 60 min |
| Jun 13, 1:18 AM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Jun 13, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 66 min |
| Jun 13, 2:07 AM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jun 13, 2:17 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 28 min |
| Jun 13, 2:43 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 32 min |
| Jun 13, 2:55 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon | 3 hr |
| Jun 13, 3:01 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa | 29 min |
| Jun 13, 3:29 AM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jun 13, 3:57 PM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| Jun 13, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 36 min |
| Jun 13, 5:00 PM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| Jun 13, 5:27 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 5:55 PM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jun 13, 5:57 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 50 min |
| Jun 13, 6:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Comanche | 32 min |
| Jun 13, 5:09 PM CDT | Special Weather Statement | OUN | Wilbarger | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.